Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 8, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jul 7, 2021, 1:14 PM EDT for 4 counties in South Carolina. It took effect at Jul 7, 2021, 11:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 1:14 PM EDT (17:14 UTC)
- In effect from
- Jul 7, 2021, 11:00 PM EDT
- Expired
- Jul 8, 2021, 12:37 PM EDT
- In force
- 14 hr
- Issued by
- NWS Columbia, SC
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS72 KCAE 071714 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 114 PM EDT Wed Jul 7 2021 SCZ031-037-038-137-080115- /O.NEW.KCAE.LW.Y.0008.210708T0300Z-210709T0000Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 114 PM EDT Wed Jul 7 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Southeast winds becoming southwesterly 15 to 25 knots with gusts above 35 knots expected. * WHERE...Portions of central South Carolina. * WHEN...From 11 PM this evening to 8 PM EDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
394 WWUS72 KCAE 080256 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1056 PM EDT Wed Jul 7 2021 SCZ031-037-038-137-081500- /O.CON.KCAE.LW.Y.0008.210708T0300Z-210709T0000Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 1056 PM EDT Wed Jul 7 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Southeast winds becoming southwesterly 15 to 25 knots with gusts above 30 knots expected. * WHERE...Portions of central South Carolina. * WHEN...From 11 PM this evening to 8 PM EDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ awp
238 WWUS72 KCAE 081637 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1237 PM EDT Thu Jul 8 2021 SCZ031-037-038-137-081745- /O.CAN.KCAE.LW.Y.0008.000000T0000Z-210709T0000Z/ Sumter-Calhoun-Clarendon-Southeastern Orangeburg- Including the cities of Sumter, St. Matthews, Manning, Summerton, and Holly Hill 1237 PM EDT Thu Jul 8 2021 ...LAKE WIND ADVISORY IS CANCELLED... Wind gusts have decreased to below 25 knots on Lake Marion and will continue to decrease into this afternoon. As a result, the Lake Wind Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jul 7, 5:12 AM EDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 5:12 AM EDT, 8 hours 2 minutes before
Area Forecast Discussion National Weather Service Columbia SC 512 AM EDT Wed Jul 7 2021 .SYNOPSIS... Scattered showers and thunderstorms from Elsa will begin to move into the region this afternoon. Steady and heavy rain expected overnight through Thursday morning. One to three inches is expected, locally higher especially across the eastern forecast area. After Elsa, a typical summer-like pattern begins with afternoon showers and thunderstorms possible each day and temperatures right around average. && .NEAR TERM /THROUGH THURSDAY/... Tropical Storm Elsa is expected to make landfall along the north Florida Gulf coast late this morning. A gradual turn to the northeast will bring Elsa across our area tonight night and Thursday morning. Have continued categorical to likely pops tonight into Thursday. Dry weather is expected this morning across the Midlands and CSRA as high pressure continues to ridge into the area from the Atlantic. This afternoon, there will be a substantial moisture increase with PWATs increasing to around 2 inches. The chance for convection will return this afternoon and there could be some outer rainbands associated with Elsa crossing our southern forecast area by this evening. As Elsa tracks inland through the Southeast, expect it to continue to weaken to a tropical depression by the time it reaches our forecast area. Expect increasing clouds today with highs ranging from the mid 80s south to around 90 north. For tonight, widespread rain will lift northward into the area. The main threat for the Midlands and CSRA will be heavy rain and gusty winds as some stronger convective bands move through, especially across the eastern Midlands. Widespread amounts between 1-3 inches with locally higher amounts can be expected through Thursday. Localized flooding will be possible tonight into Thursday morning. The eastern half of the forecast area will likely be in a favorable quadrant for a few weak tornadoes overnight. However, the tornado threat appears low due to limited instability. Clouds and wind will keep overnight lows in the low 70s. Elsa will be lifting northeast of the Midlands by midday Thursday. Winds will likely be breezy tonight into Thursday with some gusts above 30 mph in the eastern Midlands. Lingering anomalously high moisture and shortwave energy will lead to additional convection developing across the forecast area Thursday afternoon. High temperatures will range from the mid 80s south across the CSRA and southern Midlands to around 80 degrees over the north Midlands. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Behind Elsa, a fairly typical summer-like pattern looks likely. All guidance points to weak surface troughing on Friday in the wake of Elsa and with PWATs remaining over two inches, widespread showers and thunderstorms are likely. Global ensembles point to a series of weak mid-level shortwaves moving into the Ohio Valley over the weekend and into next week. So combined with slightly above average PWATs and surface moisture during this time, enhanced diurnal shower and thunderstorm activity will be the main theme heading into next week. With weak Atlantic ridging, NAEFS and NBM suggest temperatures near average for highs and lows each day following Elsa. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... VFR conditions expected this morning and into the afternoon, with the unlikely exception of possible stratus at OGB later tonight. Restrictions likely starting after 00z Thursday. Conditions should remain VFR this morning ahead of the tropical moisture plume moving out of the gulf. There's likely to be a deck of stratus that develops across the coastal plain tonight, but expecting it to remain east of OGB at this point. So no mention in the TAFs. Otherwise general VFR mid-level strato-cu expected throughout the morning, before any impacts of Elsa are felt. Some outer band showers and thunderstorms are likely swing across the region Wednesday afternoon. There is low confidence in the exact coverage and timing of the showers, so for now just went with vicinity showers for all terminals. Cigs will slowly start to drop during this period. The main slug of precip is expected to hold off until roughly 00z at AGS and DNL with the other terminals following a couple hours behind. Cig drops to MVFR and IFR expected during this time, lasting into Thursday morning. Winds outside of any heavy thunderstorm bands Wednesday will steadily increase out of the east in the morning and afternoon to around 8 knots and gusts up 16 knots. EXTENDED AVIATION OUTLOOK...Restrictions are expected to continue into at least Thursday morning as Elsa pushes into and through the region. VIS and CIG restrictions are expected with the rain and tropical moisture. Tropical moisture will continue to be in place in the wake of Elsa, leading to afternoon diurnal showers and thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 7, 5:23 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 523 AM EDT Wed Jul 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-080930- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 523 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Elsa is expected to cross northern Florida into southeast Georgia today and track across the eastern South Carolina tonight. The main threats with this system will be locally heavy rainfall and gusty winds. There is a low potential for isolated tornadoes and a moderate risk of flooding across the eastern Midlands tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elsa is expected cross the eastern Carolinas Thursday. The threat of locally heavy rainfall will continue into Thursday morning. Tropical moisture will linger across the area Friday into the weekend continuing the potential for locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.